Ohio, 2007Hail and Damaging Winds in Ohio, June 27, 2007
June 27, 2007 · NWS CLE · 13 events in 9 counties and zones
Severe thunderstorms developed across the area during the afternoon hours of the 27th. A cold front was located across the central Great Lakes throughout much of the day on the 27th, and moved through the area on the 28th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $109,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed across the area during the afternoon hours of the 27th. A cold front was located across the central Great Lakes throughout much of the day on the 27th, and moved through the area on the 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 27, 2:00 PM EST, 35 minutes earlier.
Area forecast discussion, Jun 27, 2:00 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
300 PM EDT WED JUN 27 2007
.SYNOPSIS...
HI PRES OVER THE SERN STATES WITH A RDG INTO THE OH VLY WL WEAKEN TO
ALLOW A CDFNT OVR THE UPR MIDWEST TO MOV SE THRU OUR AREA THU. HI
PRES OVR MN LATE THU WL MOV OVER LERI SAT AND SUN THEN MOV E ON MON
AS A WEAK CDFNT WITH WAVES OF LOW PRES SHUD MOV S ACRS THE REGION
LATE MON INTO WED.
&&
.NEAR TERM /THROUGH TONIGHT/...
AIRMASS CONTINUING TO DESTABILIZE THIS AFTN AS MID AND UPR HEIGHTS
SLOWLY FALL. CDFNT MOVG ACROSS LERI BY 12Z WL CONT TO AID IN POOLING
MOISTURE AHEAD OF THE FRONT. PWS ARND 1.75 IN WHICH SHUD BE GOOD
FOR LOCALLY HVY RA BUT GROUND RELATIVELY DRY MOST OF AREA SO ANY
FLOOD PROBS WOULD BE VERY LOCALIZED AND FEW IN NUMBER SO NO FLOOD
WATCH SEEMS NEEDED. SOME OF THE STORMS MAY BE STRONG TO LOCALLY
SEVERE EARLY TNGT BUT NOT EXPECTING TOO MUCH IN THE WAY OF ORGANIZED
SEVERE AS WND SHEAR NOT MEETING CRITERIA. PLAN TO GENERALLY CONT
WITH LIKELY POPS TNGT AS MODELS NOT CHANGING MUCH ON LATEST RUN
VERSUS PREVIOUS.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
CDFNT WL CONT THRU REST OF AREA THU TAKING PRECIP THREAT INTO SRN
PART OF AREA BY THU EVE. MID AND UPR FLOW BECOMING WNW BY THU EVE SO
THINK PRECIP SHUD BE S OF CWA BY THEN BUT WL PROB STILL CARRY A SML
CHC SRN PART OF AREA INTO EARLY THU NITE TO BETTER SMOOTH WITH
COORD. DRIER PUSH OF AIR WITH THE HI PRES SYSTEM BUILDING INTO THE
AREA SHUD LEAD TO DRY WEATHER AND PARTLY CLOUDY FRI AND FRI NITE.
WL CUT GUIDANCE POPS SOME IN THE FAR N ON THU AS THINKING THAT POOR
FRONTAL TIMING FOR CONVECTION WL PUT FRONT IN NRN AREAS DURG MORN
CONVECTIVE MINIMA WITH ACTIVITY PICKING UP IN THE AFTN WHEN FRONT IS
INTO SRN HALF OF CWA.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HI PRES MOVG E ACROSS AREA FRI THRU SUN NITE WL PROVIDE DRY AND
MSTLY SUNNY WX WITH COOLER TEMPS. 06Z GFS LOOKS TO BE A BIT FAST
AND STRONG WITH FIRST LOW PRES SYSTEM MOVING TO NEAR LERI BY LATE
MON SO WL PROB KP MON DRY AS WELL THEN CARRY SLGT CHC/CHC FOR
SHRA/TSRA TUE AND WED RESPECTIVELY AS CDFNT WITH WAVES OF LOW PRES
MAY BE SOMEWHERE AROUND OUR AREA. WARMING TREND TUE AND WED WITH
READINGS AGAIN ABOVE NORMAL.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHORT WAVE OVER WESTERN OHIO MOVG E. SCT TSTORMS DEVELOPING AHEAD OF
WAVE ACROSS EASTERN OHIO WILL AFFECT PRIMARILY YNG AND CAK THIS
AFTRN. ANOTHER AREA OF STORMS OVR SE LWR MI DEVELOPING SWRD INTO
INDIANA ASSOCD WITH TROUGH AHEAD OF COLD FRONT. THIS AREA TO THE
WEST WILL FILL IN AND LIKELY AFFECT TOLEDO LATE AFTRN. HOW FAR THESE
WESTERN STORMS MAKE IT TNGT IS PROBLEMATIC WITH LOSS OF DAYTIME
HEATING. WILL ASSUME THAT THE STORMS WILL DIMINISH EARLY TNGT.
ADDITIONAL SHOWERS OR A FEW HOURS OF STEADY OVERUNNING RAIN WITH
MVFR CIELINGS/VSBY MAY WELL OCCUR WITH FRONTAL PASSAGE THURSDAY
MORNING ESPECIALLY JUST SOUTH OF THE LAKESHORE. HIGH PRESSURE AND
DRIER AIR WILL PUSH SOUTHWARD LATER THURSDAY AND THURSDAY NIGHT AND
EXPECT VFR CONDTIONS WITH UNSEASONABLE COOL CANADIAN HIGH PRESSURE
BUILDING SOUTH LATE IN THE WEEK.
&&
.MARINE...
COLD FRONT WILL MOVE SOUTHEAST ACROSS THE LAKE LATE TONIGHT INTO
THURSDAY MORNING. SOUTHWEST FLOW WILL BECOME NORTHERLY THURSDAY AS
HIGH PRESSURE GRADUALLY BUILDS SOUTHEAST OVER THE LAKE INTO THE
WEEKEND. WIND SPEEDS AND WAVES SHOULD NOT REACH SMALL CRAFT ADVISORY
CRITERIA THROUGH THE PERIOD.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...KOSARIK
MARINE...LOMBARDY
Hazardous weather outlook, Jun 27, 4:47 AM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
547 AM EDT WED JUN 27 2007
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-281000-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
547 AM EDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY...THOUGH MAINLY
DURING THE AFTERNOON. THE THUNDERSTORMS WILL BECOME MORE NUMEROUS
TONIGHT AS A COLD FRONT APPROACHES. THE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE. LOCALLY HEAVY RAINFALL MAY OCCUR WITH SOME
OF THE STRONGER AND SLOWER MOVING STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE LIKELY THURSDAY MORNING...GRADUALLY TAPERING OFF
DURING THE AFTERNOON AS A COLD FRONT MOVES THROUGH. THE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Stark
- When
- June 27, 2:35 PM EST
- Where
- Stark County, 1 mi NE of Alliance
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 40.930, -81.087
A tree and several large limbs were reported down.
Thunderstorm Wind, Mahoning
- When
- June 27, 3:00 PM EST to 3:11 PM EST
- Where
- Mahoning County, East Alliance to Lake Milton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.900, -81.100
Several trees were reported down.
Thunderstorm Wind, Medina
- When
- June 27, 3:55 PM EST
- Where
- Medina County, Wadsworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.030, -81.750
A tree and large limb was reported down.
Thunderstorm Wind, Mahoning
- When
- June 27, 4:00 PM EST
- Where
- Mahoning County, Lake Milton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 41.100, -80.970
Two trees, along with power lines, were reported down.
Thunderstorm Wind, Geauga
- When
- June 27, 4:05 PM EST
- Where
- Geauga County, 2 mi N of Middlefield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.499, -81.070
A few large limbs were reported down.
Thunderstorm Wind, Ashtabula
- When
- June 27, 4:20 PM EST
- Where
- Ashtabula County, Andover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.620, -80.570
One tree, several large limbs, and power lines were reported down.
Thunderstorm Wind, Summit
- When
- June 27, 4:30 PM EST to 4:35 PM EST
- Where
- Summit County, Greensburg to Lakemore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.930, -81.470
Numerous trees were reported down in Green Township, and a tree was reported down in Spingfield Township.
Thunderstorm Wind, Lucas
- When
- June 27, 4:55 PM EST
- Where
- Lucas County, South Swanton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.580, -83.870
A few large limbs were reported down.
Thunderstorm Wind, Stark
- When
- June 27, 5:05 PM EST
- Where
- Stark County, Uniontown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.970, -81.400
Several trees and large limbs were reported down.
Thunderstorm Wind, Lucas
- When
- June 27, 5:20 PM EST
- Where
- Lucas County, West Toledo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.700, -83.570
A trained spotter estimated wind gusts to be around 60 mph as severe thunderstorms moved through the area. No damage was observed with the wind gusts.
Thunderstorm Wind, Ottawa
- When
- June 27, 5:45 PM EST
- Where
- Ottawa County, Williston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Post Office
- Coordinates
- 41.600, -83.330
Numerous trees were reported down.
Hail, Cuyahoga
- When
- June 27, 7:59 PM EST
- Where
- Cuyahoga County, Olmsted Falls
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.370, -81.900
Nickel size hail was observed.
Thunderstorm Wind, Cuyahoga
- When
- June 27, 7:59 PM EST
- Where
- Cuyahoga County, Olmsted Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 41.370, -81.900
A few large limbs were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 27, 20071 death · $35,000 · 1 in hail · 23 events
- Flash Flooding and Hail in New York, June 27, 20071 death · 1 in hail · 25 events
- Damaging Winds and Lightning Strike in Maryland, June 27, 20071 death · 50 kt wind · 3 events
- Rip Current in Alabama, June 27, 20071 death · 1 event
- Flash Flooding and Flooding in Texas, June 27 to 30, 2007$2.4 million · 50 kt wind · 41 events
- Hail and Damaging Winds in Vermont, June 27, 2007$121,000 · 1 in hail · 19 events
- Hail and Damaging Winds in New York, June 27, 20074 injured · $15,000 · 60 kt wind · 25 events
- Flood and Damaging Winds in Indiana, June 27, 2007$103,000 · 60 kt wind · 10 events
- Damaging Winds in New Jersey, June 27, 2007$100,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, June 27, 20076 injured · $12,000 · 50 kt wind · 3 events
- Flash Flood and Heavy Rain in Kansas, June 27, 2007$120,000 · 2 events
- Flash Flood and Flood in Kansas, June 27 to 28, 2007$100,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45879, 45799, 45802, 45908, 45885, 45801, 45878, 45883, 45880, 45876, 45910, 45881, 45882.